Translator Disclaimer
August 2014 Asymptotic sampling formulae for $\varLambda$-coalescents
Julien Berestycki, Nathanaël Berestycki, Vlada Limic
Ann. Inst. H. Poincaré Probab. Statist. 50(3): 715-731 (August 2014). DOI: 10.1214/13-AIHP546

Abstract

We present a robust method which translates information on the speed of coming down from infinity of a genealogical tree into sampling formulae for the underlying population. We apply these results to population dynamics where the genealogy is given by a $\varLambda$-coalescent. This allows us to derive an exact formula for the asymptotic behavior of the site and allele frequency spectrum and the number of segregating sites, as the sample size tends to $\infty$. Some of our results hold in the case of a general $\varLambda$-coalescent that comes down from infinity, but we obtain more precise information under a regular variation assumption. In this case, we obtain results of independent interest for the time at which a mutation uniformly chosen at random was generated. This exhibits a phase transition at $\alpha=3/2$, where $\alpha\in(1,2)$ is the exponent of regular variation.

Nous présentons une méthode robuste qui permet de traduire des informations sur la vitesse de descente de l’infini d’un arbre généalogique en formules d’échantillonnages pour la population sous-jacente. Nous appliquons cette méthode au cas où la génélaogie est donnée par un $\varLambda$-coalescent. Nous en déduisons une formule exacte pour le comportement asymptotique du spectre des fréquences alléliques et du nombre de sites de ségrégation, lorsque la taille de l’échantillon tend vers l’infini. Certains de ces résultats sont valides dans le cas général où le coalescent descend de l’infini, tandis que d’autres plus précis sont obtenus sous une hypothèse de variation régulière. Dans ce cas nous obtenons également des résultats, dont l’intérêt dépasse ce contexte, sur le temps auquel une mutation choisie uniformément au hasard est apparue. Il apparaît que cette quantité connaît une transition de phase autour de la valeur $\alpha=3/2$, où $\alpha$ est l’exposant de variation régulière.

Citation

Download Citation

Julien Berestycki. Nathanaël Berestycki. Vlada Limic. "Asymptotic sampling formulae for $\varLambda$-coalescents." Ann. Inst. H. Poincaré Probab. Statist. 50 (3) 715 - 731, August 2014. https://doi.org/10.1214/13-AIHP546

Information

Published: August 2014
First available in Project Euclid: 20 June 2014

zbMATH: 1321.60146
MathSciNet: MR3224287
Digital Object Identifier: 10.1214/13-AIHP546

Subjects:
Primary: 60F99, 60J25, 92D25

Rights: Copyright © 2014 Institut Henri Poincaré

JOURNAL ARTICLE
17 PAGES


SHARE
Vol.50 • No. 3 • August 2014
Back to Top